What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Aug 25, 5:17 PM CST, 3 minutes earlier.
Area forecast discussion, Aug 25, 5:17 PM CST, 3 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
617 PM CDT Fri Aug 25 2017
.AVIATION...
00Z TAF issuance.
Currently have scattered thunderstorms across the region this
evening. May continue to see storms into the overnight hours but
maybe more isolated. For now, will continue TEMPO TS at most
terminals through 02Z and amend later if needed. Storms have been
producing very heavy rain and may result in brief periods of low
vis. Similar to this morning, could see low clouds affect a few
terminals early Saturday so will continue to advertise MVFR at all
but CNM and INK. VFR conditions will return by mid morning
Saturday.
&&
.PREV DISCUSSION... /issued 225 PM CDT Fri Aug 25 2017/
DISCUSSION...
Radar is showing scattered showers and storms developing across
the area this afternoon. The motion will be slow and erratic,
mainly outflow dependent as opposed to moving with the
environmental flow which is very weak. This means some areas may
get in excess of an inch or two of rain while others nearby get
very little if any. This will create some potential for flash
flooding but it will be very localized.
This activity is due to an upper level trough that extends from
West Texas to the Central Plains. The trough will weaken and move
east over the next 24 hours and high pressure over the western
U.S. will extend east bringing drier air and an end to our rain
chances next week. High pressure and dry conditions do not usually
mean cool air for our CWA, but that is what MEX guidance is
indicating. The reason the MEX is so cool is the GFS is advecting
cooler air from Hurricane Harvey west due to easterly and
northeasterly surface winds around it's circulation. While there
is no doubt this will occur, it is hard to imagine we will stay in
the 80s without a cold front or appreciable rain so this forecast
is generally several degrees higher than MAV/MET/MEX guidance and
closer to the ECE guidance.
Hennig
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 69 88 68 89 / 30 30 10 10
Carlsbad 68 87 67 89 / 40 40 20 20
Dryden 73 92 71 91 / 30 30 20 20
Fort Stockton 69 89 67 89 / 30 30 20 20
Guadalupe Pass 62 80 62 81 / 40 40 20 20
Hobbs 66 85 64 87 / 40 40 20 10
Marfa 61 84 60 83 / 30 40 20 20
Midland Intl Airport 69 89 68 90 / 30 30 10 10
Odessa 69 88 67 89 / 30 30 10 10
Wink 70 89 68 90 / 30 40 20 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...None.
&&
27
Hazardous weather outlook, Aug 25, 1:15 PM CST, 4 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
215 PM CDT Fri Aug 25 2017
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-261915-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-
Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos-
Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-
Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau-
Big Bend Area-Terrell-Guadalupe Mountains-
215 PM CDT Fri Aug 25 2017 /115 PM MDT Fri Aug 25 2017/
This hazardous weather outlook is for portions of southeast New
Mexico, southwest Texas and western Texas.
.DAY ONE...THIS AFTERNOON AND TONIGHT
There is a chance of thunderstorms across all of West Texas and
Southeast New Mexico through tonight. The stronger storms will be
capable of brief gusty winds, frequent lightning and locally heavy
rainfall.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
There is a chance of thunderstorms Saturday. Locally heavy rainfall
will be the main concern.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
http://weather.gov/midland
In the hours before
Special weather statement, Aug 25, 11:24 AM CST, 5 hours 56 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
1224 PM CDT Fri Aug 25 2017
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-252330-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-
Van Horn and Highway 54 Corridor-
Reeves County and Upper Trans Pecos-Loving-Winkler-Ector-Midland-
Glasscock-Ward-Crane-Upton-Reagan-Davis/Apache Mountains Area-
Pecos-Presidio Valley-Marfa Plateau-Big Bend Area-Terrell-
Guadalupe Mountains-
Including the cities of Queen, Artesia, Carlsbad,
Carlsbad Caverns NP, Tatum, Hobbs, Lovington, Eunice, Jal,
Seminole, Lamesa, Gail, Snyder, Andrews, Stanton, Big Spring,
Colorado City, Van Horn, Pecos, Mentone, Kermit, Odessa, Midland,
Garden City, Monahans, Crane, McCamey, Rankin, Big Lake, Alpine,
Fort Davis, Fort Stockton, Presidio, Marfa, Big Bend NP,
Marathon, Dryden, Sanderson, Guadalupe Mountains NP,
and Pine Springs
1224 PM CDT Fri Aug 25 2017 /1124 AM MDT Fri Aug 25 2017/
...Tropical Funnel Clouds Possible Through Possible...
Reports have been received about funnel clouds near Marfa this
afternoon. A very moist and unstable airmass is in place across
southeastern New Mexico and west Texas which has resulted in
conditions favorable for the development of tropical funnel
clouds, especially where rain cooled boundaries collide.
Tropical Funnel Clouds are usually short lived and normally do not
touch the ground. If the funnel cloud touches down, minor damage
may occur. These features are typically very weak and brief in
nature.
Special weather statement, Aug 25, 12:11 PM CST, 5 hours 9 minutes before
Special Weather Statement...CORRECTED
National Weather Service Midland/Odessa TX
111 PM CDT Fri Aug 25 2017
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-252330-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-
Van Horn and Highway 54 Corridor-
Reeves County and Upper Trans Pecos-Loving-Winkler-Ector-Midland-
Glasscock-Ward-Crane-Upton-Reagan-Davis/Apache Mountains Area-
Pecos-Presidio Valley-Marfa Plateau-Big Bend Area-Terrell-
Guadalupe Mountains-
Including the cities of Queen, Artesia, Carlsbad,
Carlsbad Caverns NP, Tatum, Hobbs, Lovington, Eunice, Jal,
Seminole, Lamesa, Gail, Snyder, Andrews, Stanton, Big Spring,
Colorado City, Van Horn, Pecos, Mentone, Kermit, Odessa, Midland,
Garden City, Monahans, Crane, McCamey, Rankin, Big Lake, Alpine,
Fort Davis, Fort Stockton, Presidio, Marfa, Big Bend NP,
Marathon, Dryden, Sanderson, Guadalupe Mountains NP,
and Pine Springs
111 PM CDT Fri Aug 25 2017 /1211 PM MDT Fri Aug 25 2017/
...Tropical Funnel Clouds Possible Through This Afternoon...
Reports have been received about funnel clouds near Marfa this
afternoon. A very moist and unstable airmass is in place across
southeastern New Mexico and west Texas which has resulted in
conditions favorable for the development of tropical funnel
clouds, especially where rain cooled boundaries collide.
Tropical Funnel Clouds are usually short lived and normally do not
touch the ground. If the funnel cloud touches down, minor damage
may occur. These features are typically very weak and brief in
nature.
Special weather statement, Aug 25, 3:08 PM CST, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
308 PM MDT FRI AUG 25 2017
NMZ029-033-252145-
Northern Lea County NM-Central Lea County NM-
308 PM MDT FRI AUG 25 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LEA COUNTY UNTIL 345
PM MDT...
At 308 PM MDT, Doppler radar was tracking a strong thunderstorm over
McDonald, or 7 miles south of Tatum, moving southeast at 15 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
McDonald.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Very heavy rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3295 10329 3317 10343 3325 10326 3314 10307
3298 10307
TIME...MOT...LOC 2108Z 298DEG 14KT 3314 10329
49